Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 5, 2006, 3:41 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 3:41 PM CDT (20:41 UTC)
- Expired
- Jul 5, 2006, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 052042 TORCRP TXC273-355-052130- /O.NEW.KCRP.TO.W.0012.060705T2041Z-060705T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN KLEBERG COUNTY IN SOUTH TEXAS SOUTHEASTERN NUECES COUNTY IN SOUTH TEXAS * UNTIL 430 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH CENTRAL NUECES COUNTY...OR ABOUT 3 MILES NORTHEAST OF CHAPMAN RANCH MOVING SOUTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL NORTHEASTERN KLEBERG COUNTY AT 400 PM CDT RURAL EASTERN KLEBERG COUNTY AT 410 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2765 9743 2750 9745 2742 9727 2757 9722 $$ JR
1 follow-up statement
000 WWUS54 KCRP 052058 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 357 PM CDT WED JUL 5 2006 TXC273-355-052130- /O.CON.KCRP.TO.W.0012.000000T0000Z-060705T2130Z/ KLEBERG-NUECES- 357 PM CDT WED JUL 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHEASTERN KLEBERG AND SOUTHEASTERN NUECES COUNTIES... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME SOUTHEASTERN NUECES COUNTY...OR ABOUT 10 MILES SOUTHWEST OF CC NAS... MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS THE LAGUNA MADRE NEAR THE NUECES AND SAN PATRICIO COUNTY LINE AND MOVE INTO THE PADRE ISLAND NATIONAL SEASHORE IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2765 9743 2750 9745 2742 9727 2757 9722 $$ RUNYEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 5, 2:33 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 5, 2:33 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 PM CDT WED JUL 5 2006
.UPDATE...QUICKLY UPDATED TO INCLUDE SRN COASTAL BEND IN FLASH
FLOOD WATCH THIS AFTN AND EVENING AS VERY SLOW MOVG TSTMS WORKING
ALONG OUTFLOW BOUNDARY INTO THE REGION. MORE ON AFTN PKG.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO...AND VICTORIA.
GM...NONE.
&&
MJG...SHORT-TERMHazardous weather outlook, Jul 5, 6:09 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 AM CDT WED JUL 5 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 609 AM CDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...PRIMARILY OVER THE COASTAL BEND AND VICTORIA CROSSROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS THURSDAY THROUGH THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO RESIDE OVER SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW AND THE SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL GENERALLY BE IN THE 1 TO 2 INCH RANGE THURSDAY THROUGH SATURDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY INTO TUESDAY AS AN UPPER LEVEL RIDGE STARTS TO BUILD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED 87/98
In the hours before
Special weather statement, Jul 5, 10:47 AM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1047 AM CDT WED JUL 5 2006 TXZ246-247-051645- CALHOUN-REFUGIO- 1047 AM CDT WED JUL 5 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND REFUGIO COUNTIES... AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF TIVOLI...OR 11 MILES SOUTHWEST OF SEADRIFT...MOVING NORTHEAST AT 20 MPH. THERE HAVE BEEN REPORTS OF FUNNEL CLOUDS ASSOCIATED WITH THIS STORM. THIS STORM WILL BE NEAR... SEADRIFT BY 1110 AM CDT. MAGNOLIA BEACH BY 1140 AM CDT. PEOPLE IN CALHOUN AND EASTERN REFUGIO COUNTIES...INCLUDING THE CITIES OF SEADRIFT AND MAGNOLIA BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TM
Special weather statement, Jul 5, 12:38 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1238 PM CDT WED JUL 5 2006 TXZ245>247-051845- ARANSAS-CALHOUN-REFUGIO- 1238 PM CDT WED JUL 5 2006 ...FUNNEL POSSIBLE OVER ARANSAS...CALHOUN AND REFUGIO COUNTIES... AT 1235 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD NEAR MISSION BAY IN REFUGIO COUNTY. DOPPLER RADAR ALSO INDICATED THAT ANOTHER FUNNEL CLOUD COULD BE DEVELOPING OVER COPANO BAY. AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND ACROSS THE ENTIRE REGION...GENERALLY MOVING NORTHEAST AT 10 TO 15 MPH. CONDITIONS ARE EXPECTED TO REMAIN FAVORABLE FOR MORE FUNNEL CLOUDS TO FORM THROUGH MID AFTERNOON. ANY FUNNEL CLOUDS THAT DO FORM WILL BE SHORT LIVED AND ARE NOT EXPECTED TO REACH THE GROUND. HOWEVER...BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND AND BECOME A TORNADO...OR IF OVER WATER...A WATERSPOUT. 33/MORALES
Local storm report, Jul 5, 1:51 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD ROCKPORT 28.04N 97.05W
07/05/2006 ARANSAS TX EMERGENCY MNGR
FLOODING ACROSS THE CITY. WATER ANKLE TO TIRE DEEP IN
SPOTS. ONE HOUSE FLOODED. TWO NURSING HOMES WITH WATER
INSIDE...MAY NEED EVACUATIONS. RAIN RATE 5 INCHES PER
HOUR.
&&
SMARTLocal storm report, Jul 5, 3:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
341 PM CDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD PORT ARANSAS 27.83N 97.08W
07/05/2006 NUECES TX EMERGENCY MNGR
CITY WIDE 6 INCHES TO 1 FOOT OF WATER ON STREETS. LOTS OF
CARS STALLED OUT.
&&
NHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 37 min |
| Jul 4, 8:22 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Jul 5, 2:30 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| Jul 5, 11:01 AM CDT | Special Marine Warning | CRP | 29 min | |
| Jul 5, 11:09 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Kleberg, Nueces and 3 more | 9 hr |
| Jul 5, 12:12 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jul 5, 12:59 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Jul 5, 2:20 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jul 5, 2:38 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 5, 2:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jul 5, 3:16 PM CDT | Flash Flood Warning | CRP | Aransas | 119 min |
| Jul 5, 3:32 PM CDT | Special Marine Warning | CRP | 101 min | |
| Jul 5, 3:51 PM CDT | Special Marine Warning | CRP | 114 min | |
| Jul 5, 4:41 PM CDT | Special Marine Warning | CRP | 64 min | |
| Jul 5, 5:02 PM CDT | Tornado Warning | CRP | Kleberg | 20 min |
| Jul 5, 5:04 PM CDT | Flash Flood Warning | CRP | Kleberg | 116 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.